| Catalog Number |
221267 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported while using bd bbl¿ chocolate ii agar that four (4) plates had insufficient growth of patient samples.The lot failed growth promotion testing using a quality control haemophilus influenzae strain.It was noted that the patient samples had growth on the accompanied blood agar plate.There was no health impact or consequence reported.
Additional Manufacturer Narrative
The following fields have been updated with additional information: d9.Device available for "evaluation" : yes.D9.Returned to manufacturer: 28-mar-2025.Investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4353631 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Chocolate ii agar is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 4353631.No retention samples were available of investigation of this complaint.Return samples and three photos were received for investigation of this complaint.The first photo shows two plates, agar side up without lids, with light surface bacterial growth on agar that has visible streak lines.It is difficult to draw any conclusions about the growth (even if it is outside of the streak lines) when the inoculum and time and conditions of incubation are unknown.Batch information is handwritten on a white sheet of paper.Bd plate print is not visible in this photo.The second photo shows the side of a dish; bd plate print is not visible in this photo.The third photo shows two, agar side up, chocolate plates with bd batch information (plate print) visible.2 sleeves from batch 4353631 were received (time stamp 1501).Visual inspection and direct incubation of the plates (3 days) showed 0/20 plates with microbial growth.Fill volume issues were not observed during visual inspection.Plates without visible growth were performance tested per bd's internal procedure.Performance testing was satisfactory per the it (instruction test) for this material.This complaint cannot be confirmed.No complaint trends for these defects have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for defects.
Event or Problem Description